September  2011, 31(3): 763-777. doi: 10.3934/dcds.2011.31.763

On the birth of minimal sets for perturbed reversible vector fields

1. 

Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Catalonia

2. 

Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, 13083–859 Campinas, SP, Brazil, Brazil

Received  June 2010 Revised  May 2011 Published  August 2011

The results in this paper fit into a program to study the existence of periodic orbits, invariant cylinders and tori filled with periodic orbits in perturbed reversible systems. Here we focus on bifurcations of one-parameter families of periodic orbits for reversible vector fields in $\mathbb{R}^4$. The main used tools are normal forms theory, Lyapunov-Schmidt method and averaging theory.
Citation: Jaume Llibre, Ricardo Miranda Martins, Marco Antonio Teixeira. On the birth of minimal sets for perturbed reversible vector fields. Discrete and Continuous Dynamical Systems, 2011, 31 (3) : 763-777. doi: 10.3934/dcds.2011.31.763
References:
[1]

G. Belitskii, $C^\infty$-normal forms of local vector fields. Symmetry and perturbation theory, Acta Appl. Math., 70 (2002), 23-41. doi: 10.1023/A:1013909812387.

[2]

H. Broer, G. Huitema and M. Sevryuk, "Quasi-Periodic Motions in Families of Dynamical Systems. Order Amidst Chaos," Lecture Notes in Mathematics, 1645, Springer-Verlag, Berlin, 1996.

[3]

C. A. Buzzi, L. A. Roberto and M. A. Teixeira, Branching of periodic orbits in reversible Hamiltonian systems, in "Real and Complex Singularities" (eds. M. Manoel, M. C. Romero Fuster and C. T. C. Wall), Cambridge University Press, (2010), 380, 46-70.

[4]

R. L. Devaney, Reversible diffeomorphisms and flows, Transactions of the American Mathematical Society, 218 (1976), 89-113. doi: 10.1090/S0002-9947-1976-0402815-3.

[5]

G. Gaeta, Normal forms of reversible dynamical systems, International J. of Theoretical Physics, 33 (1994), 1917-1928. doi: 10.1007/BF00671033.

[6]

J. Guckenheimer and P. Holmes, "Nonlinear Oscillations, Dynamical Systems, and Bifurcation of Vector Fields," Applied Mathematical Sciences, 42, Springer-Verlag, New York, 1983.

[7]

J. Hale, "Ordinary Differential Equations," Dover Publications, 2009.

[8]

A. Jacquemard, M. Firmino Silva Lima and M. A. Teixeira, Degenerate resonances and branching of periodic orbits, Annali di Matematica Pura ed Applicata, 187 (2008), 105-117. doi: 10.1007/s10231-006-0036-8.

[9]

J. Knobloch and A. Vanderbauwhede, A general reduction method for periodic solutions in conservative and reversible systems, J. Dynam. Differential Equations, 8 (1996), 71-102.

[10]

M. F. S. Lima and M. A. Teixeira, Families of periodic orbits in resonant reversible systems, Bull. Braz. Math. Soc. (N.S.), 40 (2009), 511-537.

[11]

J. Llibre, A. C. O. Mereu and M. A. Teixeira, Invariant tori filled with periodic orbits for $4$-dimensional $C^2$ differential systems in presence of resonance, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 20 (2010), 3341-3344. doi: 10.1142/S0218127410027738.

[12]

R. M. Martins and M. A. Teixeira, On the Similarity of Hamiltonian and Reversible Vector Fields in 4D, Communications on Pure and Applied Analysis, 10 (2011), 1257-1266.

[13]

M. Matveyev, Structure of the sets of invariant tori and problems of stability in reversible systems, in "Hamiltonian Systems with Three or More Degrees of Freedom" (S'Agaró, 1995) (ed. C. Simó), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 533, Kluwer Acad. Publ., Dordrecht, (1999), 489-493.

[14]

J. Murdock, J. A. Sanders and F. Verhulst, "Averaging Methods in Nonlinear Dynamical Systems," 2nd edition, Applied Mathematical Sciences, 59, Springer, New York, 2007.

[15]

M. Sevryuk, Lower-dimensional tori in reversible systems, Chaos, 1 (1991), 160-167. doi: 10.1063/1.165858.

[16]

M. Sevryuk, The finite-dimensional reversible KAM theory, Phys. D, 112 (1998), 132-147. doi: 10.1016/S0167-2789(97)00207-8.

[17]

C.-W. Shih, Bifurcations of symmetric periodic orbits near equilibrium in reversible systems, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 7 (1997), 569-584. doi: 10.1142/S0218127497000406.

[18]

A. Vanderbauwhede, "Local Bifurcation and Symmetry," Res. Notes in Math., 75, Pitman (Advanced Publishing Program), Boston, MA, 1982.

[19]

F. Verhulst, "Nonlinear Differential Equations and Dynamical Systems," Universitext, Springer-Verlag, Berlin, 1990.

[20]

T. Wagenknecht, "An Analytical Study of a Two Degrees of Freedom Hamiltonian System Associated to the Reversible Hyperbolic Umbilic," Ph.D. thesis, University Ilmenau, 1999.

show all references

References:
[1]

G. Belitskii, $C^\infty$-normal forms of local vector fields. Symmetry and perturbation theory, Acta Appl. Math., 70 (2002), 23-41. doi: 10.1023/A:1013909812387.

[2]

H. Broer, G. Huitema and M. Sevryuk, "Quasi-Periodic Motions in Families of Dynamical Systems. Order Amidst Chaos," Lecture Notes in Mathematics, 1645, Springer-Verlag, Berlin, 1996.

[3]

C. A. Buzzi, L. A. Roberto and M. A. Teixeira, Branching of periodic orbits in reversible Hamiltonian systems, in "Real and Complex Singularities" (eds. M. Manoel, M. C. Romero Fuster and C. T. C. Wall), Cambridge University Press, (2010), 380, 46-70.

[4]

R. L. Devaney, Reversible diffeomorphisms and flows, Transactions of the American Mathematical Society, 218 (1976), 89-113. doi: 10.1090/S0002-9947-1976-0402815-3.

[5]

G. Gaeta, Normal forms of reversible dynamical systems, International J. of Theoretical Physics, 33 (1994), 1917-1928. doi: 10.1007/BF00671033.

[6]

J. Guckenheimer and P. Holmes, "Nonlinear Oscillations, Dynamical Systems, and Bifurcation of Vector Fields," Applied Mathematical Sciences, 42, Springer-Verlag, New York, 1983.

[7]

J. Hale, "Ordinary Differential Equations," Dover Publications, 2009.

[8]

A. Jacquemard, M. Firmino Silva Lima and M. A. Teixeira, Degenerate resonances and branching of periodic orbits, Annali di Matematica Pura ed Applicata, 187 (2008), 105-117. doi: 10.1007/s10231-006-0036-8.

[9]

J. Knobloch and A. Vanderbauwhede, A general reduction method for periodic solutions in conservative and reversible systems, J. Dynam. Differential Equations, 8 (1996), 71-102.

[10]

M. F. S. Lima and M. A. Teixeira, Families of periodic orbits in resonant reversible systems, Bull. Braz. Math. Soc. (N.S.), 40 (2009), 511-537.

[11]

J. Llibre, A. C. O. Mereu and M. A. Teixeira, Invariant tori filled with periodic orbits for $4$-dimensional $C^2$ differential systems in presence of resonance, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 20 (2010), 3341-3344. doi: 10.1142/S0218127410027738.

[12]

R. M. Martins and M. A. Teixeira, On the Similarity of Hamiltonian and Reversible Vector Fields in 4D, Communications on Pure and Applied Analysis, 10 (2011), 1257-1266.

[13]

M. Matveyev, Structure of the sets of invariant tori and problems of stability in reversible systems, in "Hamiltonian Systems with Three or More Degrees of Freedom" (S'Agaró, 1995) (ed. C. Simó), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 533, Kluwer Acad. Publ., Dordrecht, (1999), 489-493.

[14]

J. Murdock, J. A. Sanders and F. Verhulst, "Averaging Methods in Nonlinear Dynamical Systems," 2nd edition, Applied Mathematical Sciences, 59, Springer, New York, 2007.

[15]

M. Sevryuk, Lower-dimensional tori in reversible systems, Chaos, 1 (1991), 160-167. doi: 10.1063/1.165858.

[16]

M. Sevryuk, The finite-dimensional reversible KAM theory, Phys. D, 112 (1998), 132-147. doi: 10.1016/S0167-2789(97)00207-8.

[17]

C.-W. Shih, Bifurcations of symmetric periodic orbits near equilibrium in reversible systems, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 7 (1997), 569-584. doi: 10.1142/S0218127497000406.

[18]

A. Vanderbauwhede, "Local Bifurcation and Symmetry," Res. Notes in Math., 75, Pitman (Advanced Publishing Program), Boston, MA, 1982.

[19]

F. Verhulst, "Nonlinear Differential Equations and Dynamical Systems," Universitext, Springer-Verlag, Berlin, 1990.

[20]

T. Wagenknecht, "An Analytical Study of a Two Degrees of Freedom Hamiltonian System Associated to the Reversible Hyperbolic Umbilic," Ph.D. thesis, University Ilmenau, 1999.

[1]

Paweł Lubowiecki, Henryk Żołądek. The Hess-Appelrot system. I. Invariant torus and its normal hyperbolicity. Journal of Geometric Mechanics, 2012, 4 (4) : 443-467. doi: 10.3934/jgm.2012.4.443

[2]

Iliya D. Iliev, Chengzhi Li, Jiang Yu. Bifurcations of limit cycles in a reversible quadratic system with a center, a saddle and two nodes. Communications on Pure and Applied Analysis, 2010, 9 (3) : 583-610. doi: 10.3934/cpaa.2010.9.583

[3]

Bourama Toni. Upper bounds for limit cycle bifurcation from an isochronous period annulus via a birational linearization. Conference Publications, 2005, 2005 (Special) : 846-853. doi: 10.3934/proc.2005.2005.846

[4]

Shengqing Hu, Bin Liu. Degenerate lower dimensional invariant tori in reversible system. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3735-3763. doi: 10.3934/dcds.2018162

[5]

B. Coll, A. Gasull, R. Prohens. Center-focus and isochronous center problems for discontinuous differential equations. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 609-624. doi: 10.3934/dcds.2000.6.609

[6]

Ai Ke, Maoan Han, Wei Geng. The number of limit cycles from the perturbation of a quadratic isochronous system with two switching lines. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1793-1809. doi: 10.3934/cpaa.2022047

[7]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[8]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[9]

Claudio A. Buzzi, Jeroen S.W. Lamb. Reversible Hamiltonian Liapunov center theorem. Discrete and Continuous Dynamical Systems - B, 2005, 5 (1) : 51-66. doi: 10.3934/dcdsb.2005.5.51

[10]

D. Bonheure, C. Fabry, D. Smets. Periodic solutions of forced isochronous oscillators at resonance. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 907-930. doi: 10.3934/dcds.2002.8.907

[11]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[12]

S. L. Ma'u, P. Ramankutty. An averaging method for the Helmholtz equation. Conference Publications, 2003, 2003 (Special) : 604-609. doi: 10.3934/proc.2003.2003.604

[13]

Harry Dankowicz, Jan Sieber. Sensitivity analysis for periodic orbits and quasiperiodic invariant tori using the adjoint method. Journal of Computational Dynamics, 2022  doi: 10.3934/jcd.2022006

[14]

Radosław Kurek, Paweł Lubowiecki, Henryk Żołądek. The Hess-Appelrot system. Ⅲ. Splitting of separatrices and chaos. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1955-1981. doi: 10.3934/dcds.2018079

[15]

Jackson Itikawa, Jaume Llibre, Ana Cristina Mereu, Regilene Oliveira. Limit cycles in uniform isochronous centers of discontinuous differential systems with four zones. Discrete and Continuous Dynamical Systems - B, 2017, 22 (9) : 3259-3272. doi: 10.3934/dcdsb.2017136

[16]

Xiaocai Wang. Non-floquet invariant tori in reversible systems. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3439-3457. doi: 10.3934/dcds.2018147

[17]

Haihua Liang, Yulin Zhao. Quadratic perturbations of a class of quadratic reversible systems with one center. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 325-335. doi: 10.3934/dcds.2010.27.325

[18]

Anna Capietto, Walter Dambrosio, Tiantian Ma, Zaihong Wang. Unbounded solutions and periodic solutions of perturbed isochronous Hamiltonian systems at resonance. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1835-1856. doi: 10.3934/dcds.2013.33.1835

[19]

Tiantian Ma, Zaihong Wang. Periodic solutions of Liénard equations with resonant isochronous potentials. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1563-1581. doi: 10.3934/dcds.2013.33.1563

[20]

Ben Niu, Weihua Jiang. Dynamics of a limit cycle oscillator with extended delay feedback. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1439-1458. doi: 10.3934/dcdsb.2013.18.1439

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (95)
  • HTML views (0)
  • Cited by (0)

[Back to Top]